MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR135-21S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The reported corsair pro xs microcatheter was returned for evaluation.Tip separation was confirmed on the returned microcatheter at the junction of the shaft and tip segments.Disarrangement of the shaft strands due to accumulated torsion was observed on the shaft proximal to the torn end of the tip.Microscopic observation of the torn end of the tip found that the torn inner jacket was gathered inward to narrow the catheter lumen.Above findings indicated that torsion had caused the observed tip separation.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with manipulation in attempts to cross had most likely contributed to the observed tip separation on the returned corsair pro xs microcatheter.The applied stress would localize and therefore exceed the product design limit when the tip had been caught and restricted its movement by the heavily calcified cto.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: do not use this microcatheter in advanced calcified lesion.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.).Always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.).[malfunctions and adverse effects]: separation.
 
Event or Problem Description
It was reported that the tip of an asahi corsair pro xs microcatheter had dislodged during a percutaneous coronary intervention (pci) to treat a severely calcified chronic total occlusion (cto) in the mid right coronary artery (rca).After wiring the lesion, multiple non-asahi microcatheter and 1.0 or 1.5 balloons were used but those were unable to cross.The corsair pro xs was then advanced by torquing into the lesion; however, the tip broke off due to the very complicated cto.Balloon-assisted subintimal entry (base) was performed proximal to the lesion to complete the case.The separated tip was deeply buried in the lesion and therefore left in situ.As a stent deploy at the lesion covered the separated tip, there were no circulation problems.There was no adverse effect on the patient associated with this event.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key14519721
Report Number3003775027-2022-00059
Device Sequence Number17779966
Product Code DQY
UDI-Device Identifier04547327123662
UDI-Public(01)04547327123662(17)240930(10)211008K171
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberCSR135-21S
Device Lot Number211008K171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age75 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic